Virginia, 2010Damaging Wind in Virginia, September 30, 2010
September 30, 2010 · NWS LWX · 1 event in 1 county or zone
A surface low pressure system moved northward up the eastern seaboard along a north-to-south oriented stationary front. Very moist low level atmosphere and 70 knot southeasterly winds combined with modest instability to produce isolated damaging winds in thunderstorms that developed in Fauquier County during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface low pressure system moved northward up the eastern seaboard along a north-to-south oriented stationary front. Very moist low level atmosphere and 70 knot southeasterly winds combined with modest instability to produce isolated damaging winds in thunderstorms that developed in Fauquier County during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 30, 2:25 PM EST, 22 minutes earlier.
Area forecast discussion, Sep 30, 2:25 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EDT THU SEP 30 2010
.SYNOPSIS...
LOW PRESSURE NORTHWEST OF WASHINGTON DC WILL MOVE ACROSS THE AREA
THIS AFTERNOON AND INTO NEW YORK STATE TONIGHT. DEEP TROPICAL
MOISTURE WILL BE DRAWN INTO THIS SYSTEM...BRINGING HEAVY RAIN TO
AREAS ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY THIS AFTERNOON
INTO TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION DURING THE
WEEKEND. A COLD FRONT MAY PASS THROUGH SUNDAY MORNING.
&&
.NEAR TERM /THROUGH FRIDAY/...
TORNADO WATCH REMAINS IN EFFECT THRU 7 PM FOR NE AND SRN MD. HIGHEST
INSTABILITY...LLVL SHEAR AND HELICITY VALUES ARE EXPECTED TO MOVE NE
TOWARD THE DELMARVA/NJ DURING THE LATE AFTN.
MAIN CONCERN THRU THE NEAR TERM IS THE ONGOING FLOODING
SITUATION...ESPECIALLY TOWARD THE WRN SHORE OF THE CHSPK BAY. RADAR
ESTIMATES AND PRECIP OBS SHOWN RAINFALL TOTALS BETWEEN 6-9 INCHES IN
THIS AREA. MOSAIC RADAR AND IR/WV SAT ANALYSIS SHOW WHILE THE
HEAVIEST PRECIP HAS MOVED NORTH AND EAST OF THE AREA AS AN UPPER DRY
SLOT WORKED IN FROM THE SOUTHWEST...HEAVY PRECIP/CONVECTION IS
RELOADING OFF THE SOUTHEAST COAST ERN CAROLINA. AN INCREDIBLY
MERIDIONAL STREAM OF CARIBBEAN MOISTURE UP THE EAST COAST SHOWS
THAT ERN PARTS OF OUR CWFA ARE NOT OUT OF THE WOODS YET. LATEST
MODEL GUIDANCE CONTINUES TO SHOW ANOTHER WAVE OF LOPRES MOVING UP
THE MID-ATLANTIC COAST THIS EVE INTO THE OVNGT HRS. THERE WILL BE A
SHARP WRN CUTOFF BETWEEN LIGHT PRECIP AND ANOTHER BAND OF HEAVY
PRECIP. THEREFORE...ANY SLIGHT SHIFT BETWEEN THE BACK EDGE OF PRECIP
WILL MAKE A HUGE DIFFERENCE WITH ADDITIONAL PRECIP ACCUMULATIONS
TNGT. CURRENT THINKING IS THE WRN SHORE IS UNDER THE GUN AGAIN WITH
AN ADDITIONAL 1-3 INCHES POSSIBLE WITH THIS ACTIVITY...WHILE AREAS
FARTHER TO THE WEST WILL RECEIVE MUCH LESS.
UPPER TROUGH AXIS WILL PROGRESS THRU THE AREA FRI. NW FLOW
BEHIND THE TROUGH AXIS WILL USHER IN DRIER AND COOLER AIR TO THE
REGION AS HIPRES BUILDS IN FROM THE WEST. PERIODS OF CLDS EXPECTED
FRI WITH ENOUGH LIFT IN THE CYCLONIC FLOW REGIME. HIGH TEMPS FRI
WILL RANGE FROM THE 60S IN THE MTS TO MID 70S ALONG THE COAST.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
LONG-WAVE TROUGH OVER THE ERN US BECOMES REINFORCED THIS WEEKEND AS
SHORTWAVE ENERGY DIGS AROUND THE BACKSIDE OF THE TROUGH. STILL
SIGNIFICANT DIFFERENCES AMONG SWEET OF MODELS REGARDING HOW THE
SYNOPTIC PATTERN EVOLVES ACROSS THE ERN CONUS...AND THUS WHEN THE
UPPER TROUGH AXIS AND ASSOCIATED COLD FRONT SWINGS THRU THE AREA.
THE GFS SOLUTION HAS CONSISTENTLY SHOWN A MORE PROGRESSIVE SOLUTION
WITH THE TROUGH BECOMING SHEARED OUT...ALLOWING FOR THE AXIS TO MOVE
THRU THE AREA SAT NGT. THE 00Z ECMWF/12Z NAM SHOWS THE TRAILING
SHORTWAVE BECOMING CUTOFF OVER THE WRN SIDE OF THE CENTRAL
APPALACHIANS DURING THE WEEKEND. THE PROGRESSIVE SOLUTION WOULD GIVE
CHANCES FOR LIGHT SHOWERS ACROSS THE ENTIRE AREA LATE SAT INTO ERY
SUN WHILE THE CUTOFF SOLUTIONS WOULD KEEP THE AREA DRY...EXCEPT FOR
THE ALLEGHENY FRONT...THIS WEEKEND. DO NOT QUITE BUY THE EXTREME
CUTOFF SOLUTION OCCURRING SO QUICKLY...AND WILL TAKE A BLEND OF BOTH
SOLUTIONS. THE COLD FRONT WILL TRY TO MOVE THRU SAT NGT AND SUN.
NLY FLOW WILL KEEP COOL CANADIAN AIR IN THE MID-ATLANTIC REGION.
HIGH TEMPS THIS WEEKEND WILL BE IN THE 60S TO NEAR 70 IN THE CITIES
AND ALONG THE COAST...WHICH IS 5-10 DEGREES BELOW NORMAL.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BIG DIFFERENCES REMAIN BETWEEN LONG-RANGE MODEL GUIDANCE. POPULATED
GRIDS WITH HPC...WHICH PREFERS A MORE WEIGHTED OF THE ECMWF. THIS
WOULD KEEP A CUTOFF LOW OVER THE ERN US THRU THE MIDDLE OF NEXT
WEEK...KEEPING LOW CHANCES FOR PRECIP AND SLIGHTLY BELOW NORMAL
TEMPS ACROSS THE AREA. CONFIDENCE IS MUCH LOWER THAN NORMAL FOR THE
EXTENDED PERIOD.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
LOPRES MVG THRU VA/MD ATTM. TERMINALS IN A LULL AS A RSLT PCPN-WISE.
HWVR...THE LACK OF PCP HAS FACILITATED INCR WND GUSTS. HV TRIED TO
CAPTURE THAT SOMEWHAT IN THE TAFS...BUT MAY BE UPDTG SHORTLY. IN THE
WAKE OF THE LOW GUSTY SELY WNDS WL SUBSIDE...AND THEN BECOME NWLY
TNGT...LKLY AFTR 00-02Z.
ANTHR AREA OF LOPRES OFF THE SC COAST. THAT WL BRING ANTHR RND OF
LOW VSBYS/CIGS DUE TO PCPN TO THE TERMINALS OVNGT.
THE MRNG PUSH SHUD SEE LINGERING LOW CLDS...BUT CONDS WL IMPV THRU
THE DAY. NOT VERY CERTAIN IF IT/LL BE MVFR OR IFR. FCSTS REFLECT THE
LWR PSBLTY...XCPT FOR METRO DC. THAT CUD GO EITHER WAY.
VFR CONDS THRU AT LEAST FRI NGT...MAYBE INTO SAT. NXT CHC AT FLGT
RESTRICTIONS SUN-MON.
&&
.MARINE...
LOPRES OVER CENTRAL VA WILL QUICKLY MOVE NORTH OF THE AREA THIS EVE.
GALE WRNG EXPANDED TO INCLUDE ALL MARINE ZONES THRU THE REST OF THIS
AFTN. ONCE THE HEAVIEST PRECIP MOVED AWAY FROM THE AREA...INCREASED
MIXING HAS ALLOWED FOR STRONGER WINDS OF 35 TO 40 KT ALOFT TO REACH
THE SFC. GALE WRNG CONTINUES INTO TNGT FOR THE LOWER TIDAL POTOMAC
AND MD CHSPK BAY FROM NORTH BEACH SOUTHWARD...WHERE STRONG SLY FLOW
CHANNELING UP THE BAY WILL INTO THE EVE. AS LOPRES MOVES NORTH OF
THE AREA...WINDS WILL SHIFT TO THE NORTH-NORTHWEST. GALE WRNG WILL
LIKELY NEED TO BE REPLACE BY A SCA BY THE LATE EVE NW WINDS RELAX A
BIT. SCA IN EFFECT FOR MARINE ZONES NOT UNDER A GALE WRNG TNGT AS NW
WINDS WILL GUST 20-30 KT.
SCA IN EFFECT FOR ALL MARINE ZONES ON FRI. NW WINDS GUSTS AROUND
20-30 KT EXPECTED. SCA CONDITIONS MAY CONTINUE INTO FRI NGT FOR
SRN PORTIONS OF THE MD CHSPK BAY.
SCA CONDITIONS MAY CONTINUE INTO FRI AND FRI NGT...ESPECIALLY ACROSS
THE MAIN CHANNEL OF THE CHSPK BAY...WHERE NLY CHANNELING WOULD
ENHANCE THE FLOW. HIPRES BUILDS TOWARD THE WATERS FRI INTO THE
WEEKEND...RESULTING IN LIGHT FLOW.
&&
.HYDROLOGY...
FLASH FLOOD WATCH CONTS. CURRENT FCSTD EVOLUTION FOCUSES ON PCPN
ENHANCEMENT IN TROPICAL FEEDER BAND. PCPN EXTENDS BACK THROUGH THE
EASTERN CAROLINAS. CNTYS ADJACENT TOT HE BAY MOST IMPACTED. WL
CONSIDER REVISIONS SHORTLY...AS DRY SLOT HAS WORKED INTO CWFA.
FIRST CANDIDATE FOR CANX WL BE W OF BLURDG.
RIVER FLOOD WARNINGS IN EFFECT FOR SENECA CREEK AT DAWSONVILLE...
FAIRVIEW...MARTINSBURG...POINT OF ROCKS...FREDERICK...AND
LEESBURG. AWAITING A NEW ROUND OF GDNC...AND WL BE MAKING
DECISIONS ON MAINSTEMS SHORTLY. ALL THIS WATER WL BE MIKING IT
INTO THE RIVERS...AND CRESTS XPCTD FRI.
&&
.TIDES/COASTAL FLOODING...
WATER LVLS HV BEEN STEADILY INCREASING THRU THE DAY...BARELY
RECOGNIZING LOW ASTRONOMICAL TIDE. DEPARTURES NOW 2-3 FT ABV NRML...
THE HIEST OF WHICH WL BE IN THE UPR REACHES OF THE CHSPK BAY. LOPRES
JUST SW OF AREA ATTM...RESPONSIBLE FOR A WND SURGE...WHICH WL
SUPPORT INCR WATER LVLS. HWVR...THAT LOW WL BE N OF WATERS BY EVE...
PERMITTING WNDS TO SWING ARND TO THE NW. THE TIMING WL BE COINCIDENT
W/ HIGH TIDE...AND THE PM CYCLE WL BE THE HIER OF THE TWO. ANY
DECREASE DUE TO BLOWOUT CONDS MAY BE OFFSET BY THE HIER ASTRONOMICAL
SETUP. HENCE...WL BE XTNDD ADVY/WRNG WHERE THEY EXIST TO COVER THE
DURATION OF THE NIGHTTIME TIDE CYCLE. WL NEED TO REASSESS TNGT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 3 AM EDT FRIDAY FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ004>007-009>011-
013-014-016>018.
COASTAL FLOOD ADVISORY UNTIL 3 AM EDT FRIDAY FOR MDZ013-016.
COASTAL FLOOD WARNING UNTIL 5 AM EDT FRIDAY FOR MDZ007-011-014-
017-018.
FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR MDZ003-502.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ036>040-042-
050>057-501-502.
COASTAL FLOOD ADVISORY UNTIL 3 AM EDT FRIDAY FOR VAZ052>055-
057.
FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR VAZ021-
025>031.
WV...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR WVZ050>055-
502-504.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ530>532-535-
536-538>540-542.
GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ530>532-535-
536-538>540-542.
SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT FRIDAY FOR ANZ533-
534-537-541-543.
GALE WARNING UNTIL 6 AM EDT FRIDAY FOR ANZ533-534-537-541-543.
&&
SYNOPSIS...HTS
NEAR TERM...KLEIN
SHORT TERM...KLEIN
LONG TERM...KLEIN
AVIATION...HTS
MARINE...KLEIN
HYDROLOGY...HTS
TIDES/COASTAL FLOODING...HTSHazardous weather outlook, Sep 30, 12:02 PM EST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
102 PM EDT THU SEP 30 2010
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
011015-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
102 PM EDT THU SEP 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A TORNADO WATCH IS IN EFFECT UNTIL 7 PM FOR SOUTHERN AND
NORTHEAST MARYLAND.
A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THE ENTIRE OUTLOOK AREA.
REFER TO THE LATEST HAZARD PRODUCT /FFALWX/ FOR DETAILS.
A GALE WARNING IS IN EFFECT FOR THE LOWER TIDAL POTOMAC AND
MARYLAND CHESAPEAKE BAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR
THE UPPER POTOMAC. REFER TO THE LATEST HAZARD PRODUCT /MWWLWX/
FOR DETAILS.
A WIND ADVISORY IS IN EFFECT FOR COASTAL PORTIONS OF SOUTHERN
MARYLAND. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR
DETAILS.
A COASTAL FLOOD WARNING IS IN EFFECT FOR COASTAL SECTIONS ALONG THE
WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY UNTIL MIDNIGHT. A
COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
THROUGH MIDNIGHT. REFER TO THE LATEST HAZARD MESSAGE /CFWLWX/ FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER AND MAY BE CONTINUED ON
FRIDAY AND FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS IN EFFECT FOR THE TORNADO WATCH. PLEASE
RELAY REPORTS OF HAZARDOUS WEATHER PROMPTLY TO THE NATIONAL
WEATHER SERVICE.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-011015-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
102 PM EDT THU SEP 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT FOR
AREAS EAST OF THE BLUE RIDGE AND THIS EVENING FOR AREAS TO THE
WEST. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR
DETAILS.
MAIN STEM RIVER FLOODING WILL CONTINUE THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MAIN STEM RIVER FLOODING IS EXPECTED TO CONTINUE INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS IN EFFECT FOR THE TORNADO WATCH. PLEASE
RELAY REPORTS OF HAZARDOUS WEATHER TO THE NATIONAL WEATHER
SERVICE.
In the hours before
Local storm report, Sep 30, 11:12 AM EST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1212 PM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD GRAY MANOR 39.28N 76.50W
09/30/2010 BALTIMORE MD TRAINED SPOTTER
6 TO 12 INCHES OF WATER OVER MERRITT BOULEVARD
&&
EVENT NUMBER LWX1000972
KRAMARLocal storm report, Sep 30, 11:51 AM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1251 PM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM TSTM WND DMG MILBURN ON THE MAGOTHY 39.11N 76.45W
09/30/2010 ANNE ARUNDEL MD EMERGENCY MNGR
REPORTED DAMAGE INCLUDES HEAVY TREE DAMAGE AND SOME
DAMAGE TO HOMES. TIME BASED ON RADAR.
&&
EVENT NUMBER LWX1000973
KRAMARLocal storm report, Sep 30, 1:54 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
254 PM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD ENGLARS MILL 39.51N 77.13W
09/30/2010 FREDERICK MD 911 CALL CENTER
MARYLAND ROUTE 31 CLOSED ON BRIDGE OVER SAMS
CREEK...WHICH WAS OVERFLOWING ITS BANKS.
&&
EVENT NUMBER LWX1000974
SBKLocal storm report, Sep 30, 1:58 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
258 PM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD 1 N MILLS MANOR 39.54N 77.39W
09/30/2010 FREDERICK MD 911 CALL CENTER
INTERSECTION OF BOTTOMLY ROAD AND WILHIDE ROAD CLOSED
DUE TO FLASH FLOODING.
&&
EVENT NUMBER LWX1000975
SBKLocal storm report, Sep 30, 2:02 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
302 PM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 1 ENE GREENFIELD 37.93N 78.82W
09/30/2010 NELSON VA 911 CALL CENTER
ROUTE 635 CLOSED DUE TO FLASH FLOODING NEAR GREENFIELD.
&&
EVENT NUMBER LWX1000976
SBKSpecial weather statement, Sep 30, 2:15 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT THU SEP 30 2010
VAZ050-051-055-056-502-301945-
ORANGE VA-STAFFORD VA-CULPEPER VA-SOUTHERN FAUQUIER VA-
SPOTSYLVANIA VA-
315 PM EDT THU SEP 30 2010
...STRONG THUNDERSTORMS TO AFFECT ORANGE...STAFFORD...CULPEPER...
SOUTHERN FAUQUIER AND SPOTSYLVANIA COUNTIES...
AT 315 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF BELMONT...MOVING NORTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE BEALETON.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.
&&
LAT...LON 3810 7784 3810 7787 3811 7790 3815 7799
3859 7781 3849 7747 3809 7783
TIME...MOT...LOC 1915Z 202DEG 34KT 3821 7785
BJL/KRAMARThunderstorm Wind, Fauquier
- When
- September 30, 2:47 PM EST
- Where
- Fauquier County, 1.76 mi SW of Pine View
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.430, -77.700
Branches were down south-southwest of Pine View.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, September 30, 20101 death · $50,000 · 5 events
- Flash Flooding and Flooding in Virginia, September 30, 2010$3.1 million · 42 events
- Flash Flooding and Damaging Wind in New York, September 30, 2010$527,000 · 50 kt wind · 6 events
- Strong Wind in New York, September 30, 2010$450,000 · 6 events
- Strong Wind in Connecticut, September 30, 2010$500,000 · 1 event
- Flooding in New York, September 30, 2010$174,000 · 22 events
- Flooding in New York, September 30, 2010$250,000 · 2 events
- Flash Flooding in North Carolina, September 30, 2010$65,000 · 5 events
- Strong Wind in New Jersey, September 30, 2010$28,000 · 16 events
- Damaging Winds in Virginia, September 30, 20101 injured · $28,000 · 50 kt wind · 7 events
- Flash Flooding and Flood in Maryland, September 30, 201031 events
- Flash Flooding in Virginia, September 30, 201031 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258085.